Alert archive / South Carolina / Heat Advisories in 2012
Heat Advisory 1, NWS Columbia, SC
NWS Columbia, SC issued this heat advisory at Jun 29, 2012, 2:39 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jun 30, 2012, 1:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2012, 2:39 PM EDT (18:39 UTC)
- In effect from
- Jun 30, 2012, 1:00 PM EDT
- Expired
- Jun 30, 2012, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -584 J/kg
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
074 WWUS72 KCAE 291839 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 239 PM EDT FRI JUN 29 2012 ...EXTREMELY HOT TEMPERATURES AND HIGH HUMIDITY EXPECTED THIS WEEKEND... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 301000- /O.NEW.KCAE.HT.Y.0001.120630T1700Z-120630T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 239 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY. * HEAT INDEX VALUES...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL LEAD TO HEAT INDEX VALUES OF 110 TO 113 DEGREES. * IMPACTS...CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN HAVE A CUMULATIVE EFFECT ON THE HUMAN BODY. HEAT OF THIS MAGNITUDE AND DURATION CAN TRIGGER HEAT-RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR EVEN HEAT STROKE. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A CAR...EVEN WITH THE WINDOWS ROLLED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$
4 follow-up statements
541 WWUS72 KCAE 300720 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 320 AM EDT SAT JUN 30 2012 ...EXTREMELY HOT TEMPERATURES EXPECTED TO CONTINUE... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 302300- /O.EXT.KCAE.HT.Y.0001.120630T1700Z-120701T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 320 AM EDT SAT JUN 30 2012 ...HEAT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE HEAT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. * HEAT INDEX VALUES...110 TO 113 DEGREES. * IMPACTS...CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN HAVE A CUMULATIVE EFFECT ON THE HUMAN BODY. HEAT OF THIS MAGNITUDE AND DURATION CAN TRIGGER HEAT-RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR EVEN HEAT STROKE. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A CAR...EVEN WITH THE WINDOWS ROLLED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$
858 WWUS72 KCAE 301401 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1001 AM EDT SAT JUN 30 2012 ...EXTREMELY HOT TEMPERATURES EXPECTED TO CONTINUE... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 010000- /O.CON.KCAE.HT.Y.0001.120630T1700Z-120701T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 1001 AM EDT SAT JUN 30 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... A HEAT ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR THE MIDLANDS AND CSRA. * HEAT INDEX VALUES...110 TO 113 DEGREES. * IMPACTS...CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN HAVE A CUMULATIVE EFFECT ON THE HUMAN BODY. HEAT OF THIS MAGNITUDE AND DURATION CAN TRIGGER HEAT-RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR EVEN HEAT STROKE. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A CAR...EVEN WITH THE WINDOWS ROLLED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$
091 WWUS72 KCAE 301827 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 227 PM EDT SAT JUN 30 2012 ...EXCESSIVE HEAT AND HIGH HUMIDITY TO CONTINUE... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 011000- /O.NEW.KCAE.HT.Y.0002.120701T1700Z-120702T0000Z/ /O.CON.KCAE.HT.Y.0001.000000T0000Z-120701T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 227 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT SUNDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A HEAT ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR THE MIDLANDS AND CSRA. * HEAT INDEX VALUES...UP TO 114. * IMPACTS...CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN HAVE A CUMULATIVE EFFECT ON THE HUMAN BODY. HEAT OF THIS MAGNITUDE AND DURATION CAN TRIGGER HEAT-RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR EVEN HEAT STROKE. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A CAR...EVEN WITH THE WINDOWS ROLLED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$
346 WWUS72 KCAE 010007 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 807 PM EDT SAT JUN 30 2012 ...EXCESSIVE HEAT AND HIGH HUMIDITY TO CONTINUE... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 011200- /O.EXP.KCAE.HT.Y.0001.000000T0000Z-120701T0000Z/ /O.CON.KCAE.HT.Y.0002.120701T1700Z-120702T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 807 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT SUNDAY... ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY FOR TODAY IS NO LONGER IN EFFECT. A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT SUNDAY. A HEAT ADVISORY IS IN EFFECT FROM 1 PM SUNDAY AFTERNOON TO 8 PM EDT SUNDAY EVENING FOR THE MIDLANDS AND CSRA. * HEAT INDEX VALUES...UP TO 114. * IMPACTS...CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN HAVE A CUMULATIVE EFFECT ON THE HUMAN BODY. HEAT OF THIS MAGNITUDE AND DURATION CAN TRIGGER HEAT-RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR EVEN HEAT STROKE. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A CAR...EVEN WITH THE WINDOWS ROLLED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this heat advisory went out at Jun 29, 2:29 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 29, 2:29 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
229 PM EDT FRI JUN 29 2012
.SYNOPSIS...
RECORD OR NEAR RECORD HIGH TEMPERATURES THROUGH EARLY NEXT WEEK.
HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH THE WEEKEND AND
COMBINE WITH A STRONG UPPER LEVEL RIDGE TO CREATE DAYTIME HIGH
TEMPERATURES AT OR ABOVE 100 DEGREES.
&&
.NEAR TERM /THROUGH TONIGHT/...
CAE HAS ALREADY SET A NEW RECORD HIGH FOR TODAY...UP TO 106 DEGREES
AT 1250 PM.
MID/UPPER LEVEL RIDGE OF HIGH PRESSURE HAS SETTLED OVER THE REGION.
PRECIPITABLE WATER HAS COME UP TO AROUND ONE INCH. DOWNSLOPE FLOW
JUST WEST OF THERMAL TROUGH COMBINED WITH SUBSIDENCE ASSOCIATED
WITH THE AREA OF HIGH PRESSURE ALL POINT TO HIGHER TEMPERATURES.
DEWPOINTS DOWN TO THE MID 50S WEST TO MID 60S EAST...TO KEEP HEAT
INDEX/APPARENT TEMPERATURES BELOW HEAT ADVISORY CRITERIA.
OVER THE PAST FEW DAYS TEMPERATURES HAVE BEEN SLIGHTLY HIGHER
THAN GUIDANCE. THIS WILL PLACE AFTERNOON MAX TEMPERATURES JUST
ABOVE RECORD HIGHS FOR THE COLUMBIA AREA (107 FORECAST VS 103
RECORD IN 1936) AND FOR AUGUSTA AREA (106 FORECAST VS 105 RECORD
IN 1936...105 DEGREES IS ALSO THE ALL-TIME HOTTEST JUNE
TEMPERATURE ON RECORD FOR AUGUSTA).
VERY WARM AIRMASS WILL CONTINUE OVERNIGHT UNDER CLEAR SKIES. SHOULD
SEE OVERNIGHT LOWS IN THE MID TO UPPER 70S.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
EXTREMELY HOT CONDITIONS EXPECTED TO CONTINUE THROUGH THE WEEKEND
AS THE UPPER HIGH REMAINS CENTERED OVER THE FORECAST AREA. MODELS
CONTINUE TO FORECAST 850MB TEMPERATURES AROUND +26C FOR SATURDAY
WITH A POSSIBLE SLIGHT DECREASE IN TEMPERATURE ON SUNDAY. SOME
DOWNSLOPING NORTHWESTERLY FLOW HELPED TEMPERATURES PUSH WELL ABOVE
100 DEGREES TODAY BUT THE DOWNSLOPING FLOW WILL NOT BE PRESENT
OVER THE WEEKEND...SO AM EXPECTING TEMPERATURES TO BE SLIGHTLY
COOLER. MOS GUIDANCE IS CLUSTERED AROUND 104-108 ACROSS THE
FORECAST AREA AND WILL CARRY RECORD HIGHS AGAIN FOR SATURDAY AND
SUNDAY.
DESPITE INCREASING SURFACE MOISTURE...ANOTHER DRY DAY IS EXPECTED
SATURDAY WITH 700MB TEMPERATURES AROUND +12C AND A CAPPING
SUBSIDENCE INVERSION IN PLACE UNDER THE UPPER HIGH. DEWPOINTS ARE
LESS LIKELY TO MIX OUT AS MUCH ON SATURDAY COMPARED TO TODAY WITH
WINDS TURNING MORE SOUTH TO SOUTHEASTERLY WHICH WILL LEAD TO
INCREASED HUMIDITY. THE COMBINATION OF VERY HOT TEMPERATURES AND
INCREASED HUMIDITY WILL LEAD TO HEAT INDEX VALUES SURPASSING THE
HEAT ADVISORY CRITERIA OF 110 DEGREES AND WILL BE ISSUING A HEAD
ADVISORY. CONSIDERED A POSSIBLE EXCESSIVE HEAT WATCH DUE TO MODEL
DEWPOINTS IN THE 70S BUT AM NOT CONFIDENT TEMPERATURES AND
DEWPOINTS WILL BE BOTH THAT HIGH.
BY SUNDAY THE UPPER RIDGE SHOWS SIGNS OF WEAKENING WITH TROUGHING
ACROSS THE GREAT LAKES AND NORTHEAST AND SHOULD RESULT IN SLIGHTLY
COOLER TEMPERATURES IN THE 100-105 RANGE. ATMOSPHERIC MOISTURE
WILL BE INCREASING AS PRECIPITABLE WATER VALUES INCREASE TO AROUND
A HALF INCH. 700MB TEMPERATURES REMAIN VERY WARM AROUND THE MAGIC
+10C NUMBER BUT MODELS ARE INDICATING SOME CONVECTION DEVELOPING
SO WILL INCLUDE ISOLATED STORMS WITH A VERY UNSTABLE AIRMASS. HEAT
ADVISORIES WILL LIKELY BE NEEDED AGAIN FOR SUNDAY.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIR AGREEMENT WITH THE OVERALL UPPER
PATTERN FOR THE FIRST PART OF THE PERIOD...THEN DIVERGES A BIT BY
THE END OF THE WEEK WITH THE ECMWF REBUILDING AN EXPANSIVE UPPER
RIDGE WHILE THE GFS KEEPS IT SUPPRESSED WITH EAST COAST TROUGHING.
A SLIGHT COOLING TREND IS EXPECTED DURING THIS PERIOD AS THE UPPER
RIDGE BECOMES SUPPRESSED AND RETROGRADES WESTWARD BACK OVER THE
PLAINS AND INTERMOUNTAIN WEST. THIS WILL PROVIDE A MORE
NORTHWESTERLY FLOW ALOFT WITH TROUGHING ACROSS THE NORTHEAST AND
MID-ATLANTIC STATES...AND A LOWERING OF 850MB TEMPERATURES. MAX
TEMPERATURES SHOULD REMAIN ABOVE NORMAL BUT COOL INTO THE UPPER AND
MID 90S.
PRECIPITABLE WATER VALUES WILL ALSO INCREASE BY THE MIDDLE OF THE
WEEK TO AROUND 1.75 TO 2 INCHES AND THIS WILL LEAD TO ISOLATED
AFTERNOON AND EVENING DIURNAL CONVECTION THROUGHOUT THE EXTENDED
PERIOD. IF THE GFS VERIFIES THERE WILL BE SHORTWAVE ENERGY MOVING
DOWN THE BACKSIDE OF THE UPPER RIDGE THAT COULD PROVIDE BETTER
SUPPORT FOR HIGHER POPS BUT AT THIS TIME CONFIDENCE IS LOW.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL CONTINUE THROUGH THE 24 HOUR TAF PERIOD.
LARGE UPPER RIDGE AND A DRY ATMOSPHERE WILL REMAIN IN PLACE.
SOME GUIDANCE INDICATING MVFR FOG AT AGS/OGB 09Z-13Z FRIDAY. WILL
NOT MENTION MVFR FOG IN TAFS SINCE CONFIDENCE IS LOW.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION
EXPECTED.
&&
.CLIMATE...
RECORD HIGHS FOR COLUMBIA
TODAY JUNE 29TH...103 IN 1936
SAT JUNE 30TH...103 IN 1959
SUN JULY 1ST....103 IN 1970
MON JULY 2ND....103 IN 1970
TUE JULY 3RD....103 IN 1970
ALL-TIME RECORD HIGH FOR COLUMBIA IS 107 DEGREES...
RECORD HIGHS FOR AUGUSTA
TODAY JUNE 29TH...105 IN 1936 (TIED FOR ALL-TIME JUNE HIGHEST
TEMP)
SAT JUNE 30TH...103 IN 1998
SUN JULY 1ST....102 IN 1990
MON JULY 2ND....101 IN 1945 AND 1931
TUE JULY 3RD....103 IN 1931
ALL-TIME RECORD HIGH FOR AUGUSTA IS 108 DEGREES...
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY FROM 1 PM TO 7 PM EDT SATURDAY FOR SCZ015-016-
018-020>022-025>031-035>038-041.
GA...HEAT ADVISORY FROM 1 PM TO 7 PM EDT SATURDAY FOR GAZ040-
063>065-077.
&&
SYNOPSIS...LM
NEAR TERM...LM
SHORT TERM...HC
LONG TERM...HC
AVIATION...LMHazardous weather outlook, Jun 29, 5:59 AM EDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 559 AM EDT FRI JUN 29 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-301000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 559 AM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. IT WILL BE HOT THIS AFTERNOON WITH TEMPERATURES CLIMBING TO AROUND AND JUST ABOVE 100 DEGREES. HEAT INDEX VALUES WILL RANGE FROM 103 TO 107 DEGREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE HEAT WILL CONTINUE FOR MUCH OF THE PERIOD. IT WILL BE ESPECIALLY OPPRESSIVE SATURDAY THROUGH MONDAY AS HIGH TEMPERATURES APPROACH RECORD LEVELS EACH DAY...RANGING BETWEEN 100 AND 105 DEGREES. HEAT INDEX VALUES WILL BE PEAK AROUND 110 DEGREES SATURDAY AND SUNDAY. AT HEAT ADVISORY WILL LIKELY BE NEEDED FOR BOTH SATURDAY AND SUNDAY. THE TEMPERATURES WILL LOWER SLIGHTLY BY THE END OF THE PERIOD INTO THE MIDDLE TO UPPER 90S. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Heat Advisories in South Carolina, 2012Heat Advisories in Georgia, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.